Alert archive / South Dakota / Red Flag Warnings in 2012

Red Flag Warning 3, NWS Aberdeen, SD

March 17, 2012

NWS Aberdeen, SD issued this red flag warning at Mar 17, 2012, 11:00 AM CDT. It took effect at Mar 18, 2012, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2012, 11:00 AM CDT (16:00 UTC)
In effect from
Mar 18, 2012, 12:00 PM CDT
Expired
Mar 18, 2012, 9:30 PM CDT
In force
10 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WWUS83 KABR 171600
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1100 AM CDT SAT MAR 17 2012

...CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY...

.LOW PRESSURE DEVELOPING ACROSS THE HIGH PLAINS WILL STRENGTHEN
WINDS ON SUNDAY. A VERY WARM AIR MASS WILL DEVELOP AHEAD OF THE
SYSTEM WITH POSSIBLE RECORD HIGH TEMPERATURES. WHILE A HIGH
HUMIDITY AIRMASS WILL SET UP ACROSS EASTERN SOUTH DAKOTA...
CENTRAL AND WESTERN SOUTH DAKOTA WILL MIX OUT MORE EFFECTIVELY...
ALLOWING FOR RELATIVE HUMIDITY TO FALL TO 10 TO 20 PERCENT BY MID
DAY. WINDS WILL PEAK OUT OF THE SOUTH AT 20 TO 30 MPH WITH GUSTS
UPWARDS OF 45 MPH. GUSTY WINDS WILL PERSIST THROUGH THE EVENING...
WITH BREEZY CONDITIONS OUT OF THE SOUTH GOING INTO MONDAY MORNING.

SDZ267>270-180000-
/O.UPG.KABR.FW.A.0003.120318T1700Z-120319T0300Z/
/O.NEW.KABR.FW.W.0003.120318T1700Z-120319T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
1100 AM CDT SAT MAR 17 2012 /1000 AM MDT SAT MAR 17 2012/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 267...268...269 AND 270...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269 AND 270.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...RANGING FROM 10 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SDZ271-180000-
/O.CON.KABR.FW.A.0003.120318T1700Z-120319T0300Z/
UPPER JAMES RIVER-
1100 AM CDT SAT MAR 17 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 271...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 271.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...RANGING FROM 30 TO 40 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
TMT
4 follow-up statements
065 
WWUS83 KABR 180446
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1146 PM CDT SAT MAR 17 2012

...CRITICAL FIRE WEATHER CONDITIONS SUNDAY...

.LOW PRESSURE DEVELOPING ACROSS THE HIGH PLAINS WILL STRENGTHEN
WINDS ON SUNDAY. A VERY WARM AIR MASS WILL DEVELOP AHEAD OF THE
SYSTEM WITH POSSIBLE RECORD HIGH TEMPERATURES. WHILE A HIGH
HUMIDITY AIRMASS WILL SET UP ACROSS EASTERN SOUTH DAKOTA...
CENTRAL AND WESTERN SOUTH DAKOTA WILL MIX OUT MORE EFFECTIVELY...
ALLOWING FOR RELATIVE HUMIDITY TO DROP TO 10 TO 20 PERCENT BY MID
DAY. WINDS WILL PEAK OUT OF THE SOUTH AT 20 TO 30 MPH WITH GUSTS
UPWARDS OF 45 MPH. GUSTY WINDS WILL PERSIST THROUGH THE EVENING...
WITH BREEZY CONDITIONS OUT OF THE SOUTH GOING INTO MONDAY
MORNING.

SDZ271-180600-
/O.CAN.KABR.FW.A.0003.120318T1700Z-120319T0300Z/
UPPER JAMES RIVER-
1146 PM CDT SAT MAR 17 2012

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 271...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE FIRE
WEATHER WATCH.

WHILE STRONG SOUTH WINDS WILL DEVELOP AROUND NOON SUNDAY...MINIMUM
RELATIVE HUMIDITY LEVELS ARE EXPECTED TO REMAIN NEAR OR ABOVE 30
PERCENT.

$$

SDZ267>270-181300-
/O.CON.KABR.FW.W.0003.120318T1700Z-120319T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
1146 PM CDT SAT MAR 17 2012 /1046 PM MDT SAT MAR 17 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 10 PM CDT /9 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 267...268...269 AND 270...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269 AND 270.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
226 
WWUS83 KABR 181029
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
529 AM CDT SUN MAR 18 2012

...CRITICAL FIRE WEATHER CONDITIONS SUNDAY...

.LOW PRESSURE DEVELOPING ACROSS THE HIGH PLAINS WILL STRENGTHEN
WINDS TODAY. A VERY WARM AIR MASS WILL DEVELOP AHEAD OF THE SYSTEM
WITH POSSIBLE RECORD HIGH TEMPERATURES. WHILE A HIGH HUMIDITY
AIRMASS WILL SET UP ACROSS EASTERN SOUTH DAKOTA... CENTRAL AND
WESTERN SOUTH DAKOTA WILL MIX OUT MORE EFFECTIVELY... ALLOWING FOR
RELATIVE HUMIDITY TO DROP TO 10 TO 20 PERCENT BY MID DAY. WINDS
WILL PEAK OUT OF THE SOUTH AT 20 TO 30 MPH WITH GUSTS UPWARDS OF
50 MPH. GUSTY WINDS WILL PERSIST THROUGH THE EVENING... WITH
BREEZY CONDITIONS OUT OF THE SOUTH GOING INTO MONDAY MORNING.

SDZ267>270-181830-
/O.CON.KABR.FW.W.0003.120318T1700Z-120319T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
529 AM CDT SUN MAR 18 2012 /429 AM MDT SUN MAR 18 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND
270...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269 AND 270.

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CONNELLY
572 
WWUS83 KABR 181927
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
227 PM CDT SUN MAR 18 2012

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

.LOW PRESSURE DEVELOPING ACROSS THE HIGH PLAINS WILL STRENGTHEN
WINDS THIS AFTERNOON AND EVENING. A VERY WARM AIR MASS HAS DEVELOPED
AHEAD OF THE SYSTEM WITH POSSIBLE RECORD HIGH TEMPERATURES. WHILE
A HIGH HUMIDITY AIRMASS IS SET UP ACROSS EASTERN SOUTH DAKOTA...
CENTRAL AND WESTERN SOUTH DAKOTA WILL MIX OUT MORE EFFECTIVELY...
ALLOWING FOR RELATIVE HUMIDITY TO DROP TO 10 TO 20 PERCENT BY LATE 
AFTERNOON. WINDS WILL PEAK OUT OF THE SOUTH AT 20 TO 30 MPH WITH
GUSTS UPWARDS OF 45 MPH. GUSTY WINDS WILL PERSIST THROUGH THE
EVENING... WITH BREEZY CONDITIONS OUT OF THE SOUTH GOING INTO
MONDAY MORNING.

SDZ267>270-190300-
/O.CON.KABR.FW.W.0003.000000T0000Z-120319T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
227 PM CDT SUN MAR 18 2012 /127 PM MDT SUN MAR 18 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 267...268...269 AND 270...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269 AND 270.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
385 
WWUS83 KABR 190230
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
930 PM CDT SUN MAR 18 2012

...RED FLAG WARNING CANCELLED...

.RELATIVE HUMIDITY LEVELS HAVE RISEN RAPIDLY OVER THE PAST COUPLE OF
HOURS AND CRITICAL FIRE WEATHER CONDITIONS ARE NO LONG EXPECTED.

SDZ267>270-190330-
/O.CAN.KABR.FW.W.0003.000000T0000Z-120319T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
930 PM CDT SUN MAR 18 2012 /830 PM MDT SUN MAR 18 2012/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED
FLAG WARNING.

MUCH HIGHER DEWPOINT AIR HAS SURGED NORTHWESTWARD INTO CENTRAL
SOUTH DAKOTA THIS EVENING...SPELLING AN END TO CRITICAL FIRE
WEATHER CONDITIONS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Mar 17, 10:17 AM CDT, 43 minutes earlier.

Area forecast discussion, Mar 17, 10:17 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1017 AM CDT SAT MAR 17 2012

.UPDATE...REST OF TODAY
STRATUS CLOUDS ARE QUICKLY FILLING IN AND EXPANDING ACROSS THE
EASTERN CWA AS LOW LEVEL MOISTURE CONTINUES TO STREAM NORTHWARD.
SEVERAL CHANGES NEEDED TO WEATHER ELEMENTS THIS MORNING TO ACCOUNT
FOR THIS. INCREASED SKY COVER QUITE A BIT THROUGH THE MORNING AND
INTO THE AFTERNOON. RUC SOUNDINGS ON BUFKIT PICKING UP ON THESE
CLOUDS AND WOULD SUGGEST STRATUS STICKING AROUND INTO EARLY
AFTERNOON BEFORE STRATOCU-ING OUT. THIS ALSO THROWS A WRENCH INTO
THE TEMP RISE THIS MORNING SO ADJUSTED HOURLY READINGS. DID NOT
MESS WITH HIGHS AT THIS TIME SINCE BY MID TO LATE AFTERNOON STILL
EXPECTING CLOUDS TO BREAK UP AND TEMPS TO RISE. WILL MONITOR THIS
THOUGH. DEWPOINTS RISING THROUGH THE 50S ACROSS THE EASTERN CWA.
FOG STILL HANGING AROUND IN SPOTS AS WELL SO EXTENDED MENTION OF
THIS FOR A COUPLE MORE HOURS. FARTHER WEST...PLENTY OF SUNSHINE
ALL DAY WITH VERY LOW RH VALUES IN THE AFTERNOON LEADING TO HIGH
TO VERY HIGH FIRE DANGER. STILL APPEARS WINDS WILL NOT BE STRONG
ENOUGH TO WARRANT ANY FIRE HEADLINES FOR THIS AFTERNOON.

&&

.PREVIOUS DISCUSSION...

.SHORT TERM...THROUGH MONDAY
PRESSURE GRADIENT CONTINUES TO RELAX...WHICH WILL RESULT IN
LIGHTER WINDS TODAY...LESS EFFICIENT MIXING...AND HIGHER HUMIDITY.
A POCKET OF HIGHER MOISTURE AIR SITS ACROSS THE EAST AND WILL
EXPAND WESTWARDS WITH SOUTH/SOUTHEAST WINDS TODAY...SO
TEMPERATURES WILL BE SOMEWHAT LESS EXTREME DESPITE SIMILAR
TEMPERATURES ALOFT. AS UPPER TROF CONTINUES TO SLOWLY PUSH
EAST...WILL SEE LEE CYCLOGENISIS ACROSS WESTERN SOUTH
DAKOTA...INCREASING THE GRADIENT OVERNIGHT ALONG WITH WEAK LOW
LEVEL JET FORMATION. A TIGHT HUMIDITY GRADIENT WILL CONTINUE
ACROSS THE AREA OVERNIGHT AS WELL. AS THE SYSTEM SHIFTS EAST
SUNDAY...PRESSURE GRADIENT INTENSIFIES ALONG WITH A 50-60KT H85
JET MAX. HAVE ISSUED A FIRE WEATHER WATCH GIVEN DEEP MIXING WHICH
WILL HELP MIX OUT SHALLOW MOISTURE IN THE WEST. THERE IS PLENTY OF
UNCERTAINTY OVER HOW EFFICIENTLY THIS MOISTURE WILL MIX OUT IN THE
EAST. WINDS WILL STAY UP OVERNIGHT SUNDAY/EARLY MONDAY AS WELL.

AS FOR PRECIPITATION CHANCES...WITH WARM LOW LEVEL AIRMASS...WILL
SEE STEEP LAPSE RATES ALOFT THROUGH MOST OF THE PERIOD. MOISTURE
IS RELATIVELY SHALLOW AND DYNAMICS ARE LACKING FOR MOST OF THE
PERIOD TO WARRANT MENTION OF THUNDER...UNTIL LATE SUNDAY. A WEAK
WAVE IN SOUTHWEST FLOW COULD SUPPORT HIGH BASED ALTO CUMULUS. MORE
WIDESPREAD CONVECTION IS POSSIBLE WITH A STRONGER WAVE LIFTING
NORTH WITH A SLOW MOVING NORTH/SOUTH ORIENTED COLD FRONT PROVIDING
THE FOCUS FOR THUNDERSTORMS.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
THE THEME DURING THE EXTENDED IS COOL DOWN. MONDAY NIGHT...A COLD
FRONT IS WORKING ACROSS THE EASTERN HALF OF FORECAST ZONES...WITH
NOTABLY COOLER/DRIER AIR ADVECTING IN BEHIND FOR TUESDAY AND
WEDNESDAY. FOLLOWED THE PREFERRED ECMWF SOLUTION FOR HANDLING THE
CLOSED UPPER LOW ENERGY OVER THE LOWER/MID-MISSISSIPPI VALLEY
REGION...WHICH IS TO PROPAGATE THE LOW EASTWARD AWAY FROM THIS
REGION AS THE WEEK WEARS ON...VERSUS THE GFS SOLUTION THAT STILL
TRIES TO DRAW THE CLOSED UPPER LOW NORTHWARD TOWARD IOWA.

THE ECMWF ACTUALLY DOES TRY TO BRING A BIT OF RETURN FLOW WARMTH
BACK INTO THE REGION ON THURSDAY BEFORE A LOW PRESSURE SYSTEM IN
THE FAST WESTERLY FLOW ACROSS SOUTHERN CANADA DRAGS A COLD FRONT
ACROSS THE CWA...MAINLY THURSDAY NIGHT...RENDERING FRIDAY ALSO A
BIT COOLER. NOW...BY COOLER AND DRIER...NOT SPEAKING OF HIGHS IN
THE 30S TO LOW 40S. RATHER...HIGH TEMPERATURES WILL LIKELY BE MORE
LIKE 50S FOR TUESDAY AND WEDNESDAY /STILL ABOVE NORMAL/...A BIT
WARMER FOR THURSDAY...AND THEN LIKELY BACK DOWN INTO THE 50S FOR
FRIDAY.

PRECIPITATION CHANCES ARE TRENDING DOWNWARD MONDAY NIGHT AND ALL
BUT GONE ON TUESDAY...WITH DRY FORECAST CONDITIONS PERSISTING
THROUGH THURSDAY. THERE MAY BE ENOUGH LIFT/FORCING AND MOISTURE
AROUND THURSDAY NIGHT...ATTACHED TO THE COLD FROPA...TO SEE A FEW
SHOWERS DEVELOP...MAINLY OVER NERN SODAK OVER INTO MN.
THEN...THE FORECAST TIPS BACK OVER TO A DRY ONE ON FRIDAY.

&&

.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS ARE STILL EXPECTED AT MBG AND PIR THROUGH TODAY
AND TONIGHT. LOW LEVEL MOISTURE HAS BEEN INCREASING EARLY THIS
MORNING AND COULD BRING SOME LIGHT FOG AND LOW STRATUS TO PARTS OF
NORTHEAST SOUTH DAKOTA THIS MORNING INCLUDING AT ABR AND ATY...BUT
ESPECIALLY AT ATY. OTHERWISE...ANY LOW CLOUDS AND FOG WILL BREAK UP
THROUGH THE LATE MORNING AND EARLY AFTERNOON WITH IFR CIGS LIFTING
TO MVFR CIGS...BUT PROLLY NOT DISSIPATING COMPLETELY. LATER
TONIGHT AFTER SUNSET...SCT-BKN COVERAGE OF LOW CIGS AND/OR FOG IS
EXPECTED TO RE-ESTABLISH OVER CENTRAL AND EASTERN SOUTH DAKOTA.
WILL NEED TO MONITOR AND ADJUST FOG/STRATUS COVERAGE LATER TONIGHT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR LOWER BAD RIVER-MISSOURI COTEAU-UPPER CHEYENNE-UPPER
     JAMES RIVER-UPPER MISSOURI COTEAU.

MN...NONE.
&&

UPDATE...TMT
SHORT TERM...CONNELLY
LONG TERM...DORN
AVIATION...DORN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 17, 4:31 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
431 AM CDT SAT MAR 17 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-180945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
431 AM CDT SAT MAR 17 2012 /331 AM MDT SAT MAR 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY. THE RANGELAND
FIRE INDEX WILL RATE AS VERY HIGH TO EXTREME ACROSS THE AREA.
EXPECT GUSTY SOUTH WINDS...ON THE ORDER OF 20 TO 30MPH WITH GUSTS
UPWARDS OF 45MPH. RECORD WARM TEMPERATURES WILL COMBINE WITH LOW
HUMIDITY AS WELL...WITH CONDITIONS SLOW TO IMPROVE OVERNIGHT.

THERE IS THE RISK FOR THUNDERSTORMS EARLY MONDAY THROUGH MONDAY
NIGHT. WIDESPREAD SEVERE WEATHER LOOKS UNLIKELY...HOWEVER STRONG
WINDS COULD BE POSSIBLE WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:29 AM CDTFire Weather WatchABR20 hr
Mar 17, 3:11 PM CDTWind AdvisoryABRBuffalo, Hand, Hughes, Hyde, Jones, Lyman and 2 more30 hr

Nearby

Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.